Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 314, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2000, 1:42 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2000, 1:42 PM CDT (18:42 UTC)
- Expired
- Apr 26, 2000, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Forrest County, MS, Jones County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 1:58 PM CDT | Hail 0.88 | Petal, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WUUS54 KJAN 261842 SVRJAN MSC035-067-261915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 142 PM CDT WED APR 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 215 PM CDT * AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF PETAL...OR ABOUT 11 MILES NORTH OF WEST HATTIESBURG...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR PETAL AT 155 PM CDT HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. 84
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:45 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 26, 9:45 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT WED APR 26 2000 UPDATED MOST ZONES TO TAKE CHANCE OF SHOWERS AND THUNDERSTORMS WORDING OUT OF ALL BUT SOUTHEAST ZONES FOR REMAXINDER OF TODAY. MADE NO CHANGES YET TO EAST CENTRAL ZONES...BUT WILL NEED TO REMOVE CHANCE OF RAIN IN A LATER UPDATE. SOUTHWEST ZONES LOOK GOOD. NO UPDATE NECESSARY. .JAN... MS...NONE. AR...NONE. LA...NONE. 15
In the hours before
Special weather statement, Apr 26, 9:35 AM CDT, 4 hours 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 270400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 935 AM CDT WED APR 26 2000 WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT AREAS EAST OF I-55 TO THE ALABAMA BORDER THROUGH EARLY AFTERNOON. SKIES WILL CLEAR BY LATE AFTERNOON. DUE TO THE HIGH-BASED NATURE OF THE SHOWERS AND ISOLATED STORMS THIS MORNING...VERY SMALL HAIL IS POSSIBLE WITH STRONGER ACTIVITY DUE TO LOW FREEZING LEVELS. HOWEVER... SEVERE WEATHER IS NOT EXPECTED. FOR THURSDAY AFTERNOON AND NIGHT...A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST-CENTRAL MISSISSIPPI TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. THE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SLIGHT RISK FOR SEVERE WEATHER NORTHWEST OF A JONESVILLE LOUISIANA-JACKSON MISSISSIPPI-COLUMBUS MISSISSIPPI LINE FOR LATE THURSDAY AND THURSDAY NIGHT. LOW LEVELS WILL BE FAIRLY DRY...THUS THE MAIN THREAT SHOULD BE LARGE HAIL WITH ISOLATED DAMAGING WINDS. THE NATIONAL WEATHER SERVICE IN JACKSON WILL KEEP MONITORING THE SITUATION FOR THURSDAY. AGAIN...NO SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED TROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.